Texas, 2013

Winter Weather in Texas, November 25, 2013

November 25, 2013 · NWS AMA · 3 events in 3 counties and zones

Localized wintry precipitation moved across portions of the southern Texas Panhandle during the evening hours of the 25th. Low level moisture curved around a southeastward traveling surface low as an upper level low dove southward across the Panhandle.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Localized wintry precipitation moved across portions of the southern Texas Panhandle during the evening hours of the 25th. Low level moisture curved around a southeastward traveling surface low as an upper level low dove southward across the Panhandle. As the forcing mechanisms aligned light drizzle initiated, and froze on contact with elevated surfaces such as windshields and overpasses due to surface temperatures in the mid-20s. Freezing drizzle lasted for a brief period as the surface low quickly moved southeast of the Panhandle by 7 Pm CST, but was sufficient to impact local roadways. A trained spotter in Amarillo reported that freezing drizzle was making roads slick on Soncy Road, Loop 335, and Hillside Road (Randall County) which caused several vehicles to skid. The same spotter reported that his windshield had accumulated a tenth of an inch of ice. An NWS employee reported a vehicle accident at the intersection of Interstate 40 and Lakeside Drive (Potter County) which caused traffic to back up for two miles. A member of the public also reported slick conditions on US Highway 60 near Pantex (Carson County). No further reports of slick conditions or vehicle accidents were reported in association to this freezing drizzle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 25, 5:27 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 25, 5:27 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CST MON NOV 25 2013

.AVIATION...
LIFR CEILINGS AND VISIBILITIES IN OCCASIONAL LIGHT FREEZING DRIZZLE
CAN BE EXPECTED FOR THE NEXT FEW HOURS AT KAMA.  IMPROVEMENT TO VFR
EXPECTED BETWEEN MIDNIGHT AND SUNRISE TUESDAY.  NORTH SURFACE WINDS
AROUND 15 KT EXPECTED.  LIGHT NORTH SURFACE WINDS EXPECTED ON TUESDAY.

AT NORTHERN TERMINALS...MVFR WITH OCCASIONAL IFR CEILINGS EXPECTED TO
LIFT INTO VFR RANGE LATE THIS EVENING. NORTH SURFACE WINDS AROUND 10
TO 15 KT EXPECTED.  LIGHT NORTH SURFACE WINDS EXPECTED ON TUESDAY.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 450 PM CST MON NOV 25 2013/

UPDATE...
LIGHT FREEZING DRIZZLE AND OR SNOW FLURRIES BEING REPORTED ACROSS
PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON. WILL DO A QUICK
UPDATE TO INTRODUCE A SLIGHT CHANCE FOR SNOW FLURRIES AND LIGHT
FREEZING DRIZZLE ONLY FOR THE EVENING HOURS. EXPECT CLEARING TO
COMMENCE AFTER 06Z TUESDAY.

UPDATED PUBLIC PRODUCTS HAVE BEEN ISSUED.

SCHNEIDER

.PREV DISCUSSION... /ISSUED 347 PM CST MON NOV 25 2013/

DISCUSSION...TONIGHT THROUGH NEXT MONDAY

.BENIGN WEATHER IN STORE FOR THE NEXT 7 DAYS...

TONIGHT...
THE LOW TEMPERATURE FORECAST IS DIFFICULT AS SKIES SHOULD BEGIN TO
CLEAR VERY LATE TONIGHT...AFTER ROUGHLY 2-4 AM.  IF THE SKIES CLEAR
QUICKER...THE SNOWPACK SHOULD ALLOW TEMPS TO FALL A BIT BELOW
GUIDANCE AND HAVE FOLLOWED THE PREVIOUS SHIFT'S TREND TO KEEP
READINGS BELOW GUIDANCE. FOG FORMATION LOOKS UNLIKELY DUE TO NORTH
WINDS OF 10-15 MPH.

TUESDAY...
SUNSHINE SHOULD BE ABUNDANT...WITH MELTING COMMENCING IN FULL. THE
ENERGY USED TO MELT SNOW SHOULD KEEP READINGS A BIT BELOW GUIDANCE
FOR HIGHS.

TUESDAY NIGHT...
LIGHT WINDS AND CLEAR SKIES COULD RESULT IN SOME FOG FORMATION BY
EARLY WED MORNING...BUT WILL NOT INCLUDE IN THE FORECAST AT THIS
TIME AS UNCERTAINTY REMAINS HIGH.

WEDNESDAY THROUGH NEXT MONDAY...
TEMPERATURES WILL WARM AND SKIES WILL GENERALLY BE SUNNY. HIGHS WILL
WARM TO THE MID 50S TO MID 60S BY FRIDAY AND PROBABLY REMAIN THERE
THROUGH THE WEEKEND.

SIMPSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                21  41  20  48  28 /  10   0   0   0   0
BEAVER OK                  20  40  19  46  27 /   0   0   0   0   0
BOISE CITY OK              20  44  21  52  28 /  10   0   0   0   0
BORGER TX                  23  43  21  51  30 /  10   0   0   0   0
BOYS RANCH TX              20  44  23  52  28 /  10   0   0   0   0
CANYON TX                  20  42  18  48  26 /  10   0   0   0   0
CLARENDON TX               25  42  23  42  29 /  10   0   0   0   0
DALHART TX                 18  45  18  52  24 /  10   0   0   0   0
GUYMON OK                  20  42  19  52  27 /   5   0   0   0   0
HEREFORD TX                20  42  17  50  25 /  10   0   0   0   0
LIPSCOMB TX                22  41  19  46  27 /   0   0   0   0   0
PAMPA TX                   21  38  21  46  28 /  10   0   0   0   0
SHAMROCK TX                26  41  21  42  26 /  10   0   0   0   0
WELLINGTON TX              27  43  22  41  26 /  10   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/11
Hazardous weather outlook, Nov 25, 3:31 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CST MON NOV 25 2013

OKZ001>003-TXZ001>020-261315-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
331 PM CST MON NOV 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Potter

When
November 25, 5:40 PM CST to 7:00 PM CST
Where
Potter forecast zone
Reported by
NWS Employee
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Slick conditions led to a wreck at Lakeside and I-40.

Winter Weather, Randall

When
November 25, 5:40 PM CST to 7:00 PM CST
Where
Randall forecast zone
Reported by
Trained Spotter
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Slick conditions across the SW side of Amarillo with 0.10 inch of ice on windshield.

Winter Weather, Carson

When
November 25, 5:40 PM CST to 7:00 PM CST
Where
Carson forecast zone
Reported by
Public
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

Slick conditions on Highway 60 near Pantex.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480283, 480284, 480285.